MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured left internal carotid artery aneurysm with a max diameter of 4 mm and a 3 mm neck diameter.It was noted that the patient's vessel tortuosity was moderate.The landing zone was 5mm distally and 4.5mm proximally.The access vessel was a femoral artery, with 6mm diameter.Dual antiplatelet treatment (dapt) was administered.The pru level was unknown. it was reported that during the procedure the surgeon encountered an issue; that the tip of the first pipeline ped stent couldn't be opened.It was replaced with a second stent, which still failed to open.During the procedure, attempts such as pushing, pulling, and retrieval were made, but the stents still could not be opened. after replaced it with a third stent, the procedure was completed. the exact cause of the stent open failure remained unclear.The angiographic result post procedure was intracranial aneurysm.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the reported failure to open was not determined.The distal section of the pipeline did not open.The device had not been placed in a vessel bend at the time of the event.Multiple attempts, including retrieval, pushing, and pulling, were made to open the pipeline but were unsuccessful.No resistance was encountered; however, the stent¿s tip end failed to open.A continuous saline flush was administered and maintained in accordance with the ifu.No damage was observed to the pipeline pushwire or catheter.There were no allegations made against the catheter.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-78210), ruler (m-83361) ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; within a plastic bio-pouch; within an opened pipeline flex shield and phenom 27 inner pouches; and within a dispenser coil.The pipeline flex shield was returned within the phenom 27 catheter.¿ damage location details: the pushwire extending out from catheter hub.No bend found on the pipeline flex shield with pusher.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the distal marker, re-sheathing marker, pads or with the proximal bumper.However, the proximal tip coil was found to be stretched.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.No damage was found with hub.No bend or kink was found with catheter body.No damage was found with the catheter distal tip/marker band.No other anomalies were observed.¿ testing/analysis: the pipeline flex shield was pushed out from catheter without any issue.The total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.¿ conclusion based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at distal as the distal end of pipeline flex shield braid was found fully opened and damaged.However, the root cause for damage could not be determined.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22647076
Report Number2029214-2025-01716
Device Sequence Number8677760
Product Code OUT
UDI-Device Identifier00763000284718
UDI-Public(01)00763000284718(17)270918(10)B789915
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-18
Device Catalogue NumberPED2-500-18
Device Lot NumberB789915
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2025
Supplement Date Received by Manufacturer07/31/2025
09/08/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date08/27/2025
10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale